Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

May 14, 2014Stewart County, Georgia

NWS Atlanta, GA issued this special weather statement at May 14, 2014, 3:25 PM EDT for Stewart County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2014, 3:25 PM EDT (19:25 UTC)
Expired
May 14, 2014, 4:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA

County Stewart County, GA

The radar

The Ft Rucker radar (KEOX), 82 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS82 KFFC 141925
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT WED MAY 14 2014

GAZ102-142000-
325 PM EDT WED MAY 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN STEWART COUNTY
UNTIL 400 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PROVIDENCE CANYON STATE PARK...MOVING NORTH
AT 30 MPH.

HEAVY RAINFALL CAN BE EXPECTED ACROSS STEWART COUNTY...INCLUDING 
AREAS AROUND WESTVILLE...TROUTMAN...PROVIDENCE CANYON STATE 
PARK...FLORENCE MARINA STATE 
PARK...SANFORD...LUMPKIN...OMAHA...CHARLES...LOUVALE AND BROOKLYN. 
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE 
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&

LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
      3200 8507 3201 8506 3214 8506 3219 8501
      3220 8498 3221 8498 3223 8497 3219 8466
      3192 8470
TIME...MOT...LOC 1924Z 197DEG 25KT 3206 8486

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 14, 1:03 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 14, 1:03 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT WED MAY 14 2014

.UPDATE...
NO CHANGES NEEDED TO PREVIOUS MORNING FORECAST PACKAGE AND RATIONALE.
EVERYTHING APPEARS TO BE ON TRACK WITH CONVECTION DEVELOPING AFTER
200 PM EDT ON THE WEST SIDE AND SOUTH PORTIONS OF GA. THE AREAL
COVERAGE SHOULD INCREASE OVER THE FORECAST AREA BY LATE AFTERNOON
AND EARLY EVENING. GENERAL MOVEMENT SHOULD BE NORTH TO NORTHEAST
FROM 20 TO 30 KTS.

16

&&

.PREV DISCUSSION... /ISSUED 740 AM EDT WED MAY 14 2014/

SHORT TERM /TODAY THROUGH THURSDAY/...

VIGOROUS SPRING-TYPE SYSTEM SWEEPING THROUGH THE EASTERN U.S. OVER
THE NEXT 36-48 HOURS. BEST CHANCES FOR SIGNIFICANT CONVECTION/HEAVY
PRECIPITATION ACROSS THE FORECAST AREA ARE CENTERED ON TONIGHT
THROUGH THE DAY THURSDAY. RIGHT NOW CHANCE FOR SEVERE THUNDERSTORMS
APPEARS LIMITED AS INSTABILITY REMAINS MODERATE AT BEST...DUE MAINLY
TO WEAK MID-LEVEL LAPSE RATES THROUGH THE PERIOD. SHEAR REMAINS A
BIT DISJOINTED AS WELL WITH PERIODS OF MODERATE SHALLOW AND DEEP-
LAYER SHEAR...BUT NEVER A DECENT CORRELATION BETWEEN THEM. STILL
COULD NOT RULE OUT ISOLATED SEVERE WIND POTENTIAL WITH SUCH STRONG
DYNAMIC FORCING AND FORECAST MID/UPPER LEVEL WIND FIELDS. ALTHOUGH
THE MAJOR MEDIUM-RANGE MODELS REMAIN QUITE SIMILAR REGARDING THE
LARGER SCALE EVOLUTION OF THIS PATTERN...THEY REMAIN A BIT VARIED
CONCERNING THE FINER DETAILS AND I HAVE GONE WITH A GENERAL BLEND OF
THE GFS/NAM/ECMWF ON MOST FIELDS.

20

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

EXTENDED PERIOD BEGINS WITH LINE OF SHOWERS AND THUNDERSTORMS
EXITING STAGE RIGHT. STILL FEEL THIS COULD A BIT SLOWER THAN MODEL
PROJECTIONS SO DO HOLD ONTO LOW END CHANCE POPS THROUGH 06Z
FRIDAY. SECONDARY STRONG SHORTWAVE WILL MOVE INTO THE AREA LATE
FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THIS WILL BE ACCOMPANIED
THIS TIME BY A VERY COLD CORE UPPER LOW WITH 500MB TEMPS FALLING
TO -22C FOR THE NORTHERN ZONES. HAVE SEEN NUMEROUS CASES OF THESE
IN THE PAST PRODUCING A HAIL/GRAUPEL COMBINATION AND WOULD NOT BE
SURPRISED TO SEE IN THIS CASE AS WELL AS LAPSE RATES INCREASE WE
GET JUST ENOUGH HEATING FRIDAY AFTERNOON TO ESTABLISH SOME LOW
LEVEL CAPE. HAVE THEREFORE INCLUDED SLIGHT CHANCES THUNDER TO GO
ALONG WITH THE CHANCE SHRA FOR THIS TIMEFRAME.

MUCH COOLER CONDITIONS BEHIND THE FRONT IN STORE WITH MORNING LOW
FRI AND SAT MORNING FLIRTING WITH THE UPPER 30S IN SOME OF THE
COLDER LOCATIONS. TOWARD THE END OF THE PERIOD...WE DO TRANSITION
BACK TO MORE OF AN UPPER RIDGE TYPE PATTERN WITH A WARMUP LOOKING
LIKELY FOR EARLY NEXT WEEK.

PRIOR TO THE RIDGE AXIS BUILDING OVER THE AREA...ZONAL FLOW WILL
BRING A SERIES OF QUICK MOVING SHORTWAVES TO THE AREA. BEST OF
THESE IS ACROSS THE NORTHERN TIER SAT MORNING AND ANOTHER
DISTURBANCE FOR SUNDAY. GIVEN MEAGER DEEP LAYER MOISTURE
LEVELS...HAVE OPTED TO GO LOW END CHANCE FOR NOW WITH THIS
ACTIVITY.

DEESE

HYDROLOGY...
STORM TOTAL QPF FORECAST PUTS 2 TO 2.5 INCHES ACROSS NORTHEAST
GEORGIA...MAINLY TONIGHT THROUGH THURSDAY AFTERNOON WITH 1 TO 2
INCHES ELSEWHERE. THIS IS NOT EXPECTED TO CAUSE WIDESPREAD FLOODING
ISSUES. BASED ON THIS WE ARE NOT PLANNING ON ISSUING A FLOOD/FLASH
FLOOD WATCH AT THIS TIME...BUT THIS SYSTEM WILL NEED TO BE WATCHED
CLOSELY FOR ANY UPWARD TRENDS IN EXPECTED PRECIPITATION AMOUNTS.

20

AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THROUGH 00Z. MVFR
VISIBILITIES AND CEILINGS WITH LOCAL IFR OR LOWER CONDITIONS WILL
DEVELOP AGAIN AFTER 00Z. SCATTERED TSTMS WILL DEVELOP THIS
AFTERNOON AND SPREAD FROM WEST TO EAST ACROSS THE FORECAST AREA
TONIGHT. WIDESPREAD SHOWERS WITH EMBEDDED TSTMS WILL PREVAIL FRIDAY
ENDING FROM THE WEST DURING THE AFTERNOON. SOUTHEAST TO SOUTH
WIND WILL PREVAIL NEAR 10 KTS PRIOR TO FROPA. WEST TO NORTHWEST WIND
10 TO 15 KTS WITH GUSTS NEAR 25 KTS AFTER FROPA ON FRIDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS AND TIMING.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          84  64  72  49 /  50  90  90  20
ATLANTA         82  63  70  50 /  70  90  70  10
BLAIRSVILLE     79  61  67  46 /  70  90  90  20
CARTERSVILLE    80  61  68  47 /  80  90  70  10
COLUMBUS        83  65  74  50 /  70  80  60  10
GAINESVILLE     82  63  69  49 /  60  90  90  20
MACON           85  65  74  49 /  50  90  80  10
ROME            81  61  68  46 /  80  90  60  10
PEACHTREE CITY  82  63  70  46 /  70  80  70  10
VIDALIA         86  69  79  56 /  30  90  80  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...16
LONG TERM....DEESE
AVIATION...16
Hazardous weather outlook, May 14, 10:40 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EDT WED MAY 14 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1040 AM EDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HEAVY RAINFALL POTENTIAL FOR LATE THIS AFTERNOON THROUGH
   TONIGHT...
...ISOLATED STRONG TO SEVERE STORMS EXPECTED ESPECIALLY ACROSS WEST
   GEORGIA...

WEATHER HAZARDS EXPECTED...

HEAVY RAINFALL...STRONG TO DAMAGING WINDS...LARGE HAIL.

DISCUSSION...

IN ADVANCE OF A COLD FRONT...SHOWERS AND THUNDERSTORMS WILL INCREASE
IN BOTH COVERAGE AND INTENSITY THIS AFTERNOON AND TONIGHT.
THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE ACROSS WEST
GEORGIA WEST OF MCN TO BLUE RIDGE LATE THIS AFTERNOON AND TONIGHT.
HEAVY RAINFALL WILL BE THE BIGGER CONCERN AS AREAS ACROSS NORTHEAST
GEORGIA COULD SEE IN EXCESS OF TWO INCHES OF RAIN BEFORE THIS EVENT
DRAWS TO AN END THURSDAY. AT THIS TIME...BECAUSE THESE AREAS WERE
LARGELY UNAFFECTED BY RECENT STORM SYSTEMS...NO FLOOD WATCH IS
ANTICIPATED DESPITE THE RAINFALL POTENTIAL. AREAWIDE...WILL STILL
SEE PONDING OF WATER ON ROADWAYS AND PROBLEMS IN THE NORMALLY POOR
DRAINAGE AREAS SO CAUTION IS ADVISED WHEN TRAVELING LATE TODAY INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WEATHER HAZARDS EXPECTED...

THUNDERSTORMS POSSIBLE NORTH GEORGIA FRIDAY AFTERNOON.

DISCUSSION...

A COLD CORE SYSTEM WILL MOVE ACROSS THE AREA WITH THE CHANCE OF
THUNDERSTORMS DEVELOPING AS A RESULT OVER PORTIONS OF NORTH
GEORGIA. SMALL HAIL COULD DEVELOP WITH THIS ACTIVITY ALTHOUGH
CONFIDENCE IN THIS PORTION OF THE FORECAST REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION.

In the hours before

Special weather statement, May 14, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT WED MAY 14 2014

GAZ102-142000-
325 PM EDT WED MAY 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN STEWART COUNTY
UNTIL 400 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PROVIDENCE CANYON STATE PARK...MOVING NORTH
AT 30 MPH.

HEAVY RAINFALL CAN BE EXPECTED ACROSS STEWART COUNTY...INCLUDING
AREAS AROUND WESTVILLE...TROUTMAN...PROVIDENCE CANYON STATE
PARK...FLORENCE MARINA STATE
PARK...SANFORD...LUMPKIN...OMAHA...CHARLES...LOUVALE AND BROOKLYN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&

LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
      3200 8507 3201 8506 3214 8506 3219 8501
      3220 8498 3221 8498 3223 8497 3219 8466
      3192 8470
TIME...MOT...LOC 1924Z 197DEG 25KT 3206 8486

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:30 PM EDTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more15 hr
May 14, 3:52 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Telfair, Wheeler, Wilcox23 min
May 14, 4:06 PM EDTSpecial Weather StatementFFCChattahoochee, Marion24 min
May 14, 4:17 PM EDTSevere Thunderstorm WarningFFCMarion28 min
May 14, 4:19 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Telfair41 min
May 14, 4:46 PM EDTSpecial Weather StatementFFCHarris, Muscogee, Talbot29 min
May 14, 4:51 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson39 min
May 14, 5:31 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson44 min
May 14, 5:47 PM EDTSpecial Weather StatementFFCPeach28 min
May 14, 6:02 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Macon, Monroe, Peach and 1 more43 min
May 14, 6:12 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Monroe, Morgan, Newton and 1 more48 min
May 14, 6:27 PM EDTSevere Thunderstorm WarningFFCButts, Crawford, Henry, Lamar, Monroe, Pike and 2 more48 min
May 14, 6:43 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Gwinnett, Henry, Morgan, Newton and 2 more47 min
May 14, 7:22 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett23 min
May 14, 7:45 PM EDTSpecial Weather StatementFFCForsyth, Hall, Jackson30 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.